Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 70, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2018, 11:22 PM CDT for Williamson County, Texas. It was in force for 68 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2018, 11:22 PM CDT (04:22 UTC)
- Expired
- Jun 4, 2018, 12:30 AM CDT
- In force
- 68 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 23 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 12:01 AM CDT | TSTM WND DMG | 2 Sw Hutto, TX | FENCE DAMAGE HAS BEEN REPORTED IN HUTTO. |
| Jun 4, 12:15 AM CDT | HAIL 0.88 | Taylor, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169
WUUS54 KEWX 040422
SVREWX
TXC491-040530-
/O.NEW.KEWX.SV.W.0070.180604T0422Z-180604T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1122 PM CDT SUN JUN 3 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Eastern Williamson County in south central Texas...
* Until 1230 AM CDT
* At 1121 PM CDT, a severe thunderstorm was located near Thorndale,
or 12 miles southwest of Rockdale, moving west at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Round Rock, Georgetown, Taylor, Granger, Hutto, Bartlett, Jarrell,
Thrall, Weir, Granger Dam, Coupland, Theon, Rices Crossing,
Laneport, Hoxie, Beyarsville, Waterloo, Hare, Walburg and
Schwertner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3074 9727 3046 9716 3041 9734 3042 9738
3044 9740 3044 9742 3046 9744 3046 9746
3049 9751 3048 9755 3050 9758 3050 9760
3048 9764 3087 9765
TIME...MOT...LOC 0421Z 077DEG 20KT 3055 9718
HAIL...1.25IN
WIND...60MPH
$$
HAMPSHIRE1 follow-up statement
235
WWUS54 KEWX 040443
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1143 PM CDT SUN JUN 3 2018
TXC491-040530-
/O.CON.KEWX.SV.W.0070.000000T0000Z-180604T0530Z/
Williamson TX-
1143 PM CDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EASTERN WILLIAMSON COUNTY...
At 1143 PM CDT, a severe thunderstorm was located over Coupland, or 7
miles south of Taylor, moving west at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Round Rock, Georgetown, Taylor, Granger, Hutto, Bartlett, Jarrell,
Thrall, Weir, Granger Dam, Coupland, Theon, Rices Crossing, Laneport,
Hoxie, Beyarsville, Waterloo, Hare, Walburg and Schwertner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3074 9727 3046 9716 3041 9734 3042 9738
3044 9740 3044 9742 3046 9744 3046 9746
3049 9751 3048 9755 3050 9758 3050 9760
3048 9764 3087 9765
TIME...MOT...LOC 0443Z 069DEG 22KT 3046 9736
HAIL...0.88IN
WIND...60MPH
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:37 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 3, 9:37 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 937 PM CDT Sun Jun 3 2018 .UPDATE... Complex of storms to the east of the CWA continues to crank west. Cloud tops still remain near -80C in places with no signs of warming. Latest mesoanalysis shows little CIN for the next couple of hours and therefore expect it to continue west aided by cold pool interactions. The bulk of the convection can be seen building near the stalled boundary near College Station. In addition, this axis along the boundary is where the best CAPE/little CIN is located and have thus raised PoPs in this area in the northeastern CWA to 40 percent. The HRRR does weaken the complex after 3 hours as CIN increases but if this does not happen PoPs would have to be increased a bit higher. Large amounts of CAPE would support the threat of a strong storm with gusty winds, but would bet storms would be in a somewhat weakened state before arriving to the CWA. The focus then turns west and our northern CWA could get clipped by this system after 2 AM and will keep 30-40 PoPs for the northern Edwards Plateau and Hill Country for this. && .PREV DISCUSSION... /ISSUED 627 PM CDT Sun Jun 3 2018/ AVIATION DISCUSSION...FOR 00Z TAF PERIOD... Isolated TSRA has developed on the Plateau and Hill Country but should stay clear of all terminals this evening. Another complex in West Texas is expected to develop late tonight and push east towards South Central Texas, but should also avoid terminals. Thus, VFR is expected to prevail throughout the next 24 hours. However, some periodic cloud cover at 600 and 1200 ft may be possible around 12Z for the I-35 sites. Amendments may be needed around this time if coverage becomes more extensive than anticipated. PREV DISCUSSION... /ISSUED 516 PM CDT Sun Jun 3 2018/ UPDATE... Made some updates to reorient PoPs for the remainder of the afternoon and in the tonight period. Cu field is non-existent along Highway 90 and have removed the mention of PoPs for most of this region and this includes San Antonio. Also lowered PoPs by 10 percent for areas near and east of Austin as cu field there is not too good looking for now. The best area of surface convergence remains in the northern Hill Country and Edwards Plateau where storms have initiated and increased PoPs a bit there. MLCAPE values around 2,500 J/kg will support the threat of localized severe updrafts within multicellular clusters given the lack of deep layer shear. PREV DISCUSSION... /ISSUED 248 PM CDT Sun Jun 3 2018/ SHORT TERM (Tonight through Monday Night)... A cold front was stretched across the northern part of our CWA. This front is beginning to stall and will move slowly to the south tonight. We expect this front to produce some showers and thunderstorms as it moves through mainly across the northern half of the area. The airmass the front is moving into is very warm and moist and instability will be high. SPC has included our CWA in the marginal outlook for tonight and storms could be strong to severe with the high instability. The most likely threat from severe storms tonight will be strong winds. Monday an upper level shortwave trough will move across North Texas/Oklahoma and there will be low chances for showers and thunderstorms across the eastern part of the area. LONG TERM (Tuesday through Sunday)... Tuesday the subtropical ridge will build back over the region suppressing any convection. The ridge will dominate over South Texas through the end of the period with no rain chances during this period. Temperatures will continue to be above normal through the week with highs in the middle 90s to near 105. A slight shift in the low level flow may bring temperatures down a couple of degrees for the weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 97 74 98 75 / 30 20 10 0 0 Austin Bergstrom Intl Airport 74 96 73 98 74 / 30 20 10 0 0 New Braunfels Muni Airport 75 98 73 99 73 / 20 10 - 0 0 Burnet Muni Airport 73 95 72 97 74 / 30 30 10 - 0 Del Rio Intl Airport 76 102 75 105 77 / 20 0 0 0 0 Georgetown Muni Airport 74 95 73 97 75 / 40 30 10 - 0 Hondo Muni Airport 73 98 72 100 73 / 10 - 0 0 0 San Marcos Muni Airport 75 98 73 99 74 / 20 20 10 0 0 La Grange - Fayette Regional 76 96 74 97 75 / 40 30 10 - 0 San Antonio Intl Airport 75 98 75 99 76 / 10 10 0 0 0 Stinson Muni Airport 76 98 74 100 75 / 10 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...Hampshire
Hazardous weather outlook, Jun 3, 4:59 AM CDT, 18 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 459 AM CDT Sun Jun 3 2018 TXZ171>173-183>194-202>209-217>225-228-041100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 459 AM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong thunderstorms will be possible this afternoon and this evening along a cold front that is expected to stall over South Central Texas. Storms generally north of Highway 90 will have a potential to produce strong winds over 50 mph and small hail. Areas along and south of Highway 90 could continue to experience afternoon high heat index values in the 101 to 107 degree range. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices each afternoon will peak around 100 to 105 degrees across most areas with the exception of the Hill Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 3, 5:25 PM CDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
525 PM CDT SUN JUN 3 2018
TXZ186-188-032300-
Gillespie TX-Kerr TX-
525 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KERR AND SOUTHERN
GILLESPIE COUNTIES UNTIL 600 PM CDT...
At 524 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eckert to 7 miles northwest of Mountain
Home. Movement was southwest at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Fredericksburg, Mountain Home, Cain City, Tivydale, Rocky Hill, Kerr
Wildlife Management Area, Harper, I-10 Near The Kimble-Kerr County
Line and The Intersection Of I-10 And Us 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3040 9861 3014 9886 3004 9969 3029 9963
3029 9930 3031 9930
TIME...MOT...LOC 2224Z 047DEG 16KT 3035 9875 3026 9948
TB3Special weather statement, Jun 3, 5:59 PM CDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
559 PM CDT SUN JUN 3 2018
TXZ186-188-032345-
Gillespie TX-Kerr TX-
559 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR KERR AND SOUTHWESTERN GILLESPIE
COUNTIES UNTIL 645 PM CDT...
At 558 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grapetown to 8 miles north of Kerr
Wildlife Management Area. Movement was south at 15 mph.
Hail up to the size of nickels and winds in excess of 40 mph will be
possible with these storms.
Locations impacted include...
Kerrville, Ingram, Hunt, Cypress Creek, Mountain Home, Center Point,
Kerrville-Schreiner Park, Kerr Wildlife Management Area, Waltonia,
Camp Verde and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 3022 9890 3014 9892 2989 9892 2991 9969
3024 9963
TIME...MOT...LOC 2258Z 003DEG 24KT 3015 9890 3017 9956
TB3Local storm report, Jun 3, 6:01 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL MOUNTAIN HOME 30.18N 99.37W
06/03/2018 E0.88 INCH KERR TX TRAINED SPOTTER
&&
BMWSpecial weather statement, Jun 3, 6:01 PM CDT, 5 hours 21 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 601 PM CDT SUN JUN 3 2018 TXZ183-032345- Val Verde TX- 601 PM CDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY UNTIL 645 PM CDT... At 600 PM CDT, Doppler radar was tracking a strong thunderstorm cluster near Juno. This storm was nearly stationary. Hail up to the size of nickels and winds in excess of 40 mph will be possible with this storm. Frequent cloud to ground lightning is also occurring with this storm. Locations impacted include... Juno. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3029 10084 2998 10086 2998 10133 3029 10136 TIME...MOT...LOC 2300Z 307DEG 4KT 3017 10103 TB3
Special weather statement, Jun 3, 10:59 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1059 PM CDT SUN JUN 3 2018
TXZ173-193-194-209-040500-
Williamson TX-Bastrop TX-Fayette TX-Lee TX-
1059 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...
BASTROP...LEE AND FAYETTE COUNTIES UNTIL MIDNIGHT CDT...
At 1057 PM CDT, Doppler radar was tracking a complex of strong
thunderstorms about 10 miles east Lexington, moving west at 40 mph.
Hail up to the size of nickels, wind gusts exceeding 50 mph, and
frequent cloud to ground lightning will all be possible with this
storm complex.
Locations impacted include...
Taylor, Elgin, Bastrop, Giddings, La Grange, Smithville, Schulenburg,
Flatonia, Lexington, Shelby, Thrall, Fayetteville, Dime Box, Round
Top, Fedor, Camp Swift, Cedar Creek, Circle D-KC Estates, Rosanky and
Paige.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2963 9688 2963 9714 3007 9765 3020 9750
3042 9737 3047 9747 3064 9739 3063 9723
3046 9715 3056 9696 3054 9693 3046 9690
3039 9679 3032 9674 3029 9665 3024 9674
3016 9679 3014 9677 3014 9665 2996 9657
TIME...MOT...LOC 0357Z 075DEG 57KT 3036 9699
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:59 PM CDT | Special Weather Statement | EWX | Bastrop, Fayette, Lee | 61 min |
| Jun 3, 11:39 PM CDT | Special Weather Statement | EWX | Travis | 36 min |
| Jun 4, 12:04 AM CDT | Special Weather Statement | EWX | Williamson | 56 min |
| Jun 4, 12:07 AM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 53 min |
| Jun 4, 12:19 AM CDT | Special Weather Statement | EWX | Burnet, Llano | 41 min |
| Jun 4, 12:27 AM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 4 hr |
| Jun 4, 12:51 AM CDT | Special Weather Statement | EWX | Travis | 54 min |
| Jun 4, 1:03 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 4, 1:06 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| Jun 4, 1:17 AM CDT | Special Weather Statement | EWX | Blanco | 43 min |
| Jun 4, 1:47 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano, Travis | 3 hr |
| Jun 4, 2:05 AM CDT | Special Weather Statement | EWX | Blanco | 55 min |
| Jun 4, 2:10 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 35 min |
| Jun 4, 2:36 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 3 hr |
| Jun 4, 3:56 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 4, 5:08 AM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| Jun 4, 5:33 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 4, 5:39 AM CDT | Special Weather Statement | EWX | Kerr | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.